Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 43, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 21, 2002, 1:49 PM EDT for Palm Beach County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2002, 1:49 PM EDT (17:49 UTC)
- Expired
- Aug 21, 2002, 2:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 136 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1748 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
407 WUUS52 KMFL 211749 SVRMIA FLC099-211830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 147 PM EDT WED AUG 21 2002 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL PALM BEACH COUNTY IN SOUTHEAST FLORIDA * UNTIL 230 PM EDT * AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 11 MILES EAST OF BELLE GLADE MOVING NORTHWEST AT 10 MPH. THIS STORM IS STILL INCREASING IN INTENSITY... AND COULD PRODUCE WINDS IN EXCESS OF 55 MPH... AND POSSIBLE HAIL. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 2695 8044 2695 8061 2667 8071 2663 8039 .END COLIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 12:08 AM EDT, 13 hours 41 minutes earlier.
Area forecast discussion, Aug 21, 12:08 AM EDT, 13 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 1208 AM EDT WED AUG 21 2002 CURRENTLY, WATER VAPOR LOOP INDICATES TUTT LOW VICINITY ANDROS ISLAND AND 88-D AT THE MOMENT CLEAR AS SOME DRIER AIR/SUBSIDENCE POSSIBLY HAS MOVED OVER AREA. DIVERGENT FLOW AROUND THE UPPER SYSTEM EXPECTED TO CREATE ATLC SHOWERS TOWARD MORNING. WELL SEE. MODELS SIMILAR AGAIN. BROAD RIDGE ALONG GULF COAST STATES AND OVER N FLA NEXT 48 HOURS WITH TUTT LOW TRAPPED UNDER SE POTION OF RIDGE AND WIND CIRCULATION ABOUT HIGH SHOULD TAKE LOW SW TOWARD S FLA WITH SYSTEM HANGING AROUND AREA NEXT 48 HOURS. AT SURFACE, A RIDGE ACROSS CENTRAL FLA BEGINS TO SLOWLY DRIFT NORTHWARD AS TROUGH FROM ATLC SW TO TO SE U.S. N OF FLA FILLS AS HIGH PRESSURE REBUILDS ALONG THE ATLC SEA BOARD. FOR THE NEXT 48 HOURS ( USING GUIDANCE TRENDS THE PAST COUPLE OF NIGHTS AND 18Z DATA TODAY AS NCF HAVING TROUBLE SHIPPING OUT 00Z BASED GUIDANCE), MODELS INDICATE SOME MINOR THICKNESS DECREASE NEXT COUPLE OF DAYS LEADING SLIGHTLY COOLER SURFACE TEMPS. WITH A CONTINUED LIGHT E TO SE WIND FLOW, SEA BREEZES WILL OCCUR BOTH COASTS AND WITH UPPER WIND DIVERGENCE CREATED BY TUTT AND POSSIBLY SLIGHTLY COOLER TEMPS ALOFT ENHANCING INSTABILITY SLIGHTLY, WILL UP POPS A SMIDGE E COAST FROM CURRENT PACKAGE BUT KEEP REMAINDER OF S FLA SAME. MODEL OF CHOICE REMAINS AVN AS TUTT LOW HANDLED BEST LAST FEW RUNS. ETA WANTS SYSTEM TO CROSS S FLA FURTHER N AS NOTED IN PROJECTED ETA ROABS WITH THE STEERING FLOW REVERSING TO SW ON THU. RIGHT NOW DISCOUNTING THIS BUT SOMETHING TO WATCH. IN THE EXTENDED, ANY INFLUENCE OF TUTT LOW TO S FLA WEAKENS AND DISSIPATES FRIDAY BUT A WEAK TROPICAL WAVE DOES MOVE W AND AT THIS TIME PROBABLY S OF AREA IN CARIB. RIDGE ACROSS GULF COAST STATES AND OVER N FLA BEGINS TO WEAKEN AS A BROAD TROUGH BEGINS TO CARVE OUT OVER NEW ENGLAND AND THE MID ATLC STATES. THE SURFACE RIDGE WELL NORTH OF THE AREA RETREATS S SOME AGAIN IN RESPONSE TO A SURFACE TROUGH MOVING SE ALONG THE SE U.S. COAST MON NIGHT BUT NOT MAKING IT S OF 30N. SO, LITTLE CHANGE TO CURRENT EXTENDED PACKAGE. IN THE MARINE ZONES, CONTINUED E TO SE WIND FLOW OF 10 KNOTS OR LESS WITH SEA BREEZE DEVELOPMENT EACH DAY. NO PROBLEMS ANTICIPATED FIRE WEATHER. CCF TEMPS MAY CHANGE IF GUIDANCE COMES/SHOWS ANY SIGNIFICANT JUMPS. PBI TT 089/076 089/076 090 1553524 FLL TT 089/078 088/078 089 1553524 MIA TT 089/077 089/077 090 1553524 APF TT 089/074 089/075 090 1553525= .MIA...NONE.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:23 PM EDT | Special Marine Warning | MFL | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.